Alert archive / Wyoming / Winter Storm Warnings in 2020
Winter Storm Warning 13, NWS Riverton, WY
NWS Riverton, WY issued this winter storm warning at Dec 25, 2020, 12:42 PM MST for 4 counties in Wyoming. It took effect at Dec 26, 2020, 6:00 AM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2020, 12:42 PM MST (19:42 UTC)
- In effect from
- Dec 26, 2020, 6:00 AM MST
- Expired
- Dec 27, 2020, 6:00 AM MST
- In force
- 24 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Sublette County, WY, Teton County, WY
The radar
The Riverton/Lander radar (KRIW), 120 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538 WWUS45 KRIW 251942 WSWRIW URGENT - WINTER WEATHER MESSAGE National Weather Service Riverton WY 1242 PM MST Fri Dec 25 2020 ...Significant snow returns to the Tetons and portions of far western Wyoming Saturday... .Moderate, with periods of heavy snow will develop across far western Wyoming Saturday morning and continue through Saturday night. Light snow expected by daybreak Sunday and ending by midday. WYZ012-261330- /O.NEW.KRIW.WS.W.0013.201226T1300Z-201227T1300Z/ Teton and Gros Ventre Mountains- 1242 PM MST Fri Dec 25 2020 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM MST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches, including near Togwotee Pass. * WHERE...Teton and Gros Ventre Mountains. * WHEN...From 6 AM Saturday to 6 AM MST Sunday. * IMPACTS...Travel could be very difficult. Motorists should be alert for rapid changes in visibility in snow, as well as slick and snow covered roads, especially across Teton and Togwotee Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ013-023-261330- /O.NEW.KRIW.WW.Y.0038.201226T1300Z-201227T1300Z/ Jackson Hole-Star Valley- Including the cities of Jackson, Afton, Alpine, Star Valley Ranch, and Thayne 1242 PM MST Fri Dec 25 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Jackson Hole and Star Valley. * WHEN...From 6 AM Saturday to 6 AM MST Sunday. * IMPACTS...Travel could be very difficult. Roads will be slick and snow covered at most locations. Visibility will be reduced, at times, to under a quarter mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ001-261330- /O.NEW.KRIW.WW.Y.0038.201226T1300Z-201227T1300Z/ Yellowstone National Park- Including the cities of Lake, Mammoth, and Old Faithful 1242 PM MST Fri Dec 25 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches, with locally higher amounts of 5 to 10 inches in southwest portions of the park. * WHERE...Yellowstone National Park. * WHEN...From 6 AM Saturday to 6 AM MST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/riw
5 follow-up statements
668 WWUS45 KRIW 260959 WSWRIW URGENT - WINTER WEATHER MESSAGE National Weather Service Riverton WY 259 AM MST Sat Dec 26 2020 ...Significant snow returns to the Tetons and portions of far western Wyoming today... .Moderate, with periods of heavy snow will develop across far western Wyoming this morning and continue through tonight. Light snow expected by daybreak Sunday and ending by midday. WYZ012-270100- /O.CON.KRIW.WS.W.0013.201226T1300Z-201227T1300Z/ Teton and Gros Ventre Mountains- 259 AM MST Sat Dec 26 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM MST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 9 to 15 inches, including around 6 inches near Togwotee Pass. * WHERE...Teton and Gros Ventre Mountains. * WHEN...From 6 AM this morning to 6 AM MST Sunday. * IMPACTS...Travel could be very difficult. Motorists should be alert for rapid changes in visibility in snow, as well as slick and snow covered roads, especially across Teton and Togwotee Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ013-023-270100- /O.CON.KRIW.WW.Y.0038.201226T1300Z-201227T1300Z/ Jackson Hole-Star Valley- Including the cities of Jackson, Afton, Alpine, Star Valley Ranch, and Thayne 259 AM MST Sat Dec 26 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Jackson Hole and Star Valley. * WHEN...From 6 AM this morning to 6 AM MST Sunday. * IMPACTS...Travel could be very difficult. Roads will be slick and snow covered at most locations. Visibility will be reduced, at times, to under a quarter mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ001-270100- /O.CON.KRIW.WW.Y.0038.201226T1300Z-201227T1300Z/ Yellowstone National Park- Including the cities of Lake, Mammoth, and Old Faithful 259 AM MST Sat Dec 26 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches, with locally higher amounts of 5 to 10 inches in southwest portions of the park. * WHERE...Yellowstone National Park. * WHEN...From 6 AM this morning to 6 AM MST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/riw
039 WWUS45 KRIW 261504 WSWRIW URGENT - WINTER WEATHER MESSAGE National Weather Service Riverton WY 804 AM MST Sat Dec 26 2020 ...Significant snow returns to the Tetons and portions of far western Wyoming today... .Moderate, with periods of heavy, snow will occur across far western Wyoming this morning and continue through tonight. Light snow expected by daybreak Sunday and ending by midday. WYZ012-270100- /O.CON.KRIW.WS.W.0013.000000T0000Z-201227T1300Z/ Teton and Gros Ventre Mountains- 804 AM MST Sat Dec 26 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches, with locally higher amounts of 12 to 15 inches over the Tetons. * WHERE...Teton and Gros Ventre Mountains. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Travel could be very difficult. Motorists should be alert for rapid changes in visibility in snow, as well as slick and snow covered roads, especially across Teton and Togwotee Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ014-024-270100- /O.EXA.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/ Wind River Mountains West-Salt River and Wyoming Ranges- 804 AM MST Sat Dec 26 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...Snow. Total snow accumulations of 5 to 10 inches. Locally higher amounts up to 12 inches expected in the Salt Range. * WHERE...Wind River Mountains West and Salt River and Wyoming Ranges. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Travel could be very difficult. Roads will be slick and snow covered at most locations. Visibility will be reduced, at times, to under a quarter mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ013-023-270100- /O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/ Jackson Hole-Star Valley- Including the cities of Jackson, Afton, Alpine, Star Valley Ranch, and Thayne 804 AM MST Sat Dec 26 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Jackson Hole and Star Valley. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Travel could be very difficult. Roads will be slick and snow covered at most locations. Visibility will be reduced, at times, to under a quarter mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ001-270100- /O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/ Yellowstone National Park- Including the cities of Lake, Mammoth, and Old Faithful 804 AM MST Sat Dec 26 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches, with locally higher amounts of 5 to 10 inches in southwest portions of the park. * WHERE...Yellowstone National Park. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/riw
442 WWUS45 KRIW 262104 WSWRIW URGENT - WINTER WEATHER MESSAGE National Weather Service Riverton WY 204 PM MST Sat Dec 26 2020 ...Significant snow continues over the Tetons and portions of far western Wyoming today... .Moderate, with periods of heavy, snow will occur across far western Wyoming this afternoon and continue through tonight. Light snow expected by daybreak Sunday and ending by midday. WYZ012-271300- /O.CON.KRIW.WS.W.0013.000000T0000Z-201227T1300Z/ Teton and Gros Ventre Mountains- 204 PM MST Sat Dec 26 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches, with locally higher amounts of 12 to 15 inches over the Tetons. * WHERE...Teton and Gros Ventre Mountains. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Travel could be very difficult. Motorists should be alert for rapid changes in visibility in snow, as well as slick and snow covered roads, especially across Teton and Togwotee Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ013-023-271300- /O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/ Jackson Hole-Star Valley- Including the cities of Jackson, Afton, Alpine, Star Valley Ranch, and Thayne 204 PM MST Sat Dec 26 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Jackson Hole and Star Valley. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Travel could be very difficult. Roads will be slick and snow covered at most locations. Visibility will be reduced, at times, to under a quarter mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ001-271300- /O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/ Yellowstone National Park- Including the cities of Lake, Mammoth, and Old Faithful 204 PM MST Sat Dec 26 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches, with locally higher amounts of 5 to 10 inches in southwest portions of the park. * WHERE...Yellowstone National Park. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ014-024-271300- /O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/ Wind River Mountains West-Salt River and Wyoming Ranges- 204 PM MST Sat Dec 26 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...Snow. Total snow accumulations of 5 to 10 inches. Locally higher amounts up to 12 inches expected in the Salt Range. * WHERE...Wind River Mountains West and Salt River and Wyoming Ranges. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Travel could be very difficult. Roads will be slick and snow covered at most locations. Visibility will be reduced, at times, to under a quarter mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/riw
180 WWUS45 KRIW 270453 WSWRIW URGENT - WINTER WEATHER MESSAGE National Weather Service Riverton WY 953 PM MST Sat Dec 26 2020 ...Significant snow continues over the Tetons and portions of far western Wyoming tonight... .Moderate, with periods of heavy, snow will occur across far western Wyoming tonight. Light snow expected by daybreak Sunday and ending by midday. WYZ012-271300- /O.CON.KRIW.WS.W.0013.000000T0000Z-201227T1300Z/ Teton and Gros Ventre Mountains- 953 PM MST Sat Dec 26 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches, with locally higher amounts of 12 to 15 inches over the Tetons. 11 inches have fallen so far over portions of the Tetons. * WHERE...Teton and Gros Ventre Mountains. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Travel could be very difficult. Motorists should be alert for rapid changes in visibility in snow, as well as slick and snow covered roads, especially across Teton and Togwotee Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ013-023-271300- /O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/ Jackson Hole-Star Valley- Including the cities of Jackson, Afton, Alpine, Star Valley Ranch, and Thayne 953 PM MST Sat Dec 26 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. Local amounts of 6 to 9 inches are expected across the northern Star Valley, including the vicinity of Alpine. 4 to 6 inches of snow have already fallen in the vicinity of Alpine so far. * WHERE...Jackson Hole and Star Valley. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Travel could be very difficult. Roads will be slick and snow covered at most locations. Visibility will be reduced, at times, to under a quarter mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ001-271300- /O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/ Yellowstone National Park- Including the cities of Lake, Mammoth, and Old Faithful 953 PM MST Sat Dec 26 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches, with locally higher amounts of 5 to 10 inches in southwest portions of the park. 2 to 4 inches of snow have fallen so far. * WHERE...Yellowstone National Park. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ014-024-271300- /O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/ Wind River Mountains West-Salt River and Wyoming Ranges- 953 PM MST Sat Dec 26 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...Snow. Total snow accumulations of 5 to 10 inches. Locally higher amounts up to 12 inches expected in the Salt Range. 1 to 4 inches of snow have fallen so far. * WHERE...Wind River Mountains West and Salt River and Wyoming Ranges. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Travel could be very difficult. Roads will be slick and snow covered at most locations. Visibility will be reduced, at times, to under a quarter mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/riw
841 WWUS45 KRIW 270811 WSWRIW URGENT - WINTER WEATHER MESSAGE National Weather Service Riverton WY 111 AM MST Sun Dec 27 2020 ...Significant snow continues over the Tetons and portions of far western Wyoming through early morning... .Moderate, with periods of heavy, snow will occur across far western Wyoming through early morning. tonight. Light snow is expected by daybreak today and will be ending by midday. WYZ012-271300- /O.CON.KRIW.WS.W.0013.000000T0000Z-201227T1300Z/ Teton and Gros Ventre Mountains- 111 AM MST Sun Dec 27 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches, with locally higher amounts of 12 to 15 inches over the Tetons. 11 inches have fallen so far over portions of the Tetons. * WHERE...Teton and Gros Ventre Mountains. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Travel could be very difficult. Motorists should be alert for rapid changes in visibility in snow, as well as slick and snow covered roads, especially across Teton and Togwotee Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ013-023-271300- /O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/ Jackson Hole-Star Valley- Including the cities of Jackson, Afton, Alpine, Star Valley Ranch, and Thayne 111 AM MST Sun Dec 27 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. Local amounts of 6 to 9 inches are expected across the northern Star Valley, including the vicinity of Alpine. 4 to 6 inches of snow have already fallen in the vicinity of Alpine so far. * WHERE...Jackson Hole and Star Valley. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Travel could be very difficult. Roads will be slick and snow covered at most locations. Visibility will be reduced, at times, to under a quarter mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ001-271300- /O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/ Yellowstone National Park- Including the cities of Lake, Mammoth, and Old Faithful 111 AM MST Sun Dec 27 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches, with locally higher amounts of 5 to 10 inches in southwest portions of the park. 2 to 4 inches of snow have fallen so far. * WHERE...Yellowstone National Park. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ014-024-271300- /O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/ Wind River Mountains West-Salt River and Wyoming Ranges- 111 AM MST Sun Dec 27 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * WHAT...Snow. Total snow accumulations of 5 to 10 inches. Locally higher amounts up to 12 inches expected in the Salt Range. 1 to 4 inches of snow have fallen so far. * WHERE...Wind River Mountains West and Salt River and Wyoming Ranges. * WHEN...Until 6 AM MST Sunday. * IMPACTS...Travel could be very difficult. Roads will be slick and snow covered at most locations. Visibility will be reduced, at times, to under a quarter mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/riw
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this winter storm warning went out at Dec 25, 11:28 AM MST, 1 hour 14 minutes earlier.
Area forecast discussion, Dec 25, 11:28 AM MST, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1128 AM MST Fri Dec 25 2020 .SHORT TERM...(Today through Saturday) Issued at 1256 AM MST Fri Dec 25 2020 H5 ridging continues across Wyoming this Christmas Day, with modest westerly flow continuing across the state. Winds just off the surface remain light, so breezy conditions will be limited to the Green Mountains and parts of Natrona County. Basins continue to keep some colder air trapped at the surface, especially areas with fresh snowfall, but since the original airmass was not considerably colder, basin temperatures will still likely reach the upper 20s and lower 30s this afternoon. The Big Horn Basin and the I-25 corridor remain warmer, with highs in the 40s this afternoon. The next trough flattens the H5 ridge on Saturday, with increasing chances for snowfall across the western mountains. The overall snowfall forecast is muddy, as the models have jumped overall QPF amounts recently. With only orographic lift and minimal jet lift, feel the models are overestimating snowfall for the higher Teton Peaks for Saturday. Accumulation forecast will keep highest amounts limited to Teton Range, with amounts remaining below 12 inches. .LONG TERM...(Saturday night through Thursday) Issued at 1256 AM MST Fri Dec 25 2020 Zonal flow will allow for upslope snow showers across the western mountains to start the period; however, as Sunday rolls on the zonal flow breaks down and phases into southwest flow ahead of the next system. A broad Pacific trough moves onshore promoting southwest flow ahead of the low. Model agreement has the low tracking just northwest of the Four Corners which places the snow-shield across southern and central Wyoming. Went with a model blend of the GFS and Euro since both models were consistent with timing and placement of the low. This system looks to bring accumulating snow across Sweetwater to Natrona counties eastward but portions of Fremont County can't be ruled out. Snow totals are still well too early to discuss but confidence is rather high for this event. The storm departs early Tuesday afternoon but lingering snow showers can't be ruled out. Northwest flow behind the departing low will bring increasing chances of PoP to the western mountains into Wednesday. A small perturbation moves through Wednesday which the GFS and Euro are both hinting at bringing increased PoPs East of the Divide Wednesday. A lull in activity finally occurs when the complex system departs the area late Wednesday into Thursday. This is short-lived as northwest flow regime picks up again late Thursday turning the snow machine back on in the west. The flow flattens out through Friday becoming more zonal by the end of the period but still keeping snow West of the Divide through New Years Eve into the new year. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Evening) Issued at 1128 AM MST Fri Dec 25 2020 VFR conditions will continue through the TAF period, with the exception of KJAC late. KCPR will continue to experience gusty winds through the TAF forecast period. Mid and high clouds will begin to increase at TAF sites west of the Continental Divide generally after 21Z today. KCOD will see wind shear chances starting after 22Z with stronger winds aloft across the foothills. A new cold front moves into the west on Saturday, with snow starting at KJAC after 12Z and MVFR conditions after 15Z. && .FIRE WEATHER... Issued AT 1256 AM MST Fri Dec 25 2020 Lighter winds forecast for all zones today, with gusts limited to central WY this afternoon. Next winter storm reaches the western mountain Saturday morning, with little to no snow forecast east of the Divide through Saturday night. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Straub LONG TERM...Vorst AVIATION...Swanson/LaVoie FIRE WEATHER...Straub
Hazardous weather outlook, Dec 25, 3:41 AM MST, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Riverton WY 341 AM MST Fri Dec 25 2020 WYZ001>020-022>030-261045- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 341 AM MST Fri Dec 25 2020 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday and Saturday night...A chance of snow in the west; possibly spreading East of the Divide Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 12:42 PM MST | Winter Weather Advisory | RIW | Fremont, Lincoln, Park, Sublette, Teton | 41 hr |
Nearby
Winter Storm Warnings in Wyoming, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.